MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a preloaded monofocal lens was inserted and it was discovered that the iol had a white oily substance on the front.The iol was removed during the same procedure after the event was observed post-insertion.It was replaced during the same procedure with another j&j lens of the unknown model and diopter.There was no injury and no further intervention was required.The patient fully recovered.No additional information is available.
 
Additional Manufacturer Narrative
Section a4 and a5: unknown/ not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: aug 05, 2025.Section h-3: device evaluated by manufacturer: yes.Device evaluation: visual inspection of the complaint device reveal that the complaint lens was received cut into pieces and stuck to the tape and gauze.The lens was removed and whitish substance was distributed throughout the lens; one haptic was detached.The handpiece was received with the plunger rod fully advanced.Viscoelastic residue was observed throughout the cartridge; no cartridge tip or cartridge issues were observed.The lens module was inspected, and no issues were observed.Device assembly inspection revealed no issues; however, viscoelastic residue was observed below the lens module indicating that an excessive amount of ovd may have been used.Plunger rod advancement showed no resistance; the plunger rod tip was bent.Further analysis showed that the material is consistent with a starch and/or salt species.The ftir spectrum raw data output file generated was compared against the manufacturing process ftir library and did not yield any results with at least a 0.9000 correlation.The top hit was ¿n/a1pc aluminum plate¿ with a 0.5202 correlation.The complaint issue was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Based on the complaint investigation results, the product was released within specifications.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22039949
Report Number3012236936-2025-000139
Device Sequence Number12988791
Product Code HQL
UDI-Device Identifier05050474731752
UDI-Public(01)05050474731752(17)271214
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale